Announcement

Collapse
No announcement yet.

Can you flare from Marcaine?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • kadi
    replied
    When I tried Lidocaine in the instillations, I'd burn horribly. But, Marcaine is okay for me & gives me a lot of relief.

    I'm so sorry this hasn't worked out for you.
    Sending a hug & hope that you find something that brings you relief soon,

    Leave a comment:


  • mela414
    replied
    Thanks for the reply Annie. I went the preservative free route too and actually did not have pain once or twice when I initially tried it. Then things changed. Even with the preservative free ingredients I flared terribly. I finally had to stop doing this. I explained this to my uro and although we did not have a very involved discussion about it she did say that some people are so sensitive that they cannot tolerate anything inside their bladders. I guess I have gotten to that point.
    The theory behind the epinephrine makes sense to me as it is a vasoconstrictor. This must also be the reason why I can't take Imitrex for migraines. It causes me terrible bladder pain too. Imitrex is also a vasoconstrictor that it used to treat migraines.
    Just thinking out loud here. Thanks for your feedback! My dental chart says "Carbo" only!

    Leave a comment:


  • Annie2
    replied
    I tried instillations and had to stop because, after the first one, I had increasingly painful allergic reactions to each succeeding instill (did a total of 4 before the reactions got bad enough that my uro agreed I should not attempt them again). I was never able to determine exactly which ingredient in the cocktail instillation was the culprit (they did include lidocaine and not marcaine, however).

    I do remember a discussion about this some time ago. Someone (sorry, don't remember who it was) found the preservatives used in the instill solutions were the culprit for her and she was able to obtain preservative-free solutions which worked for her. Epinephrine can definitely be a bladder irritant for some of us. My dentist has "NO EPI" marked on my files because it definitely causes a flare for me.

    Sounds like this is something you should definitely discuss with your uro.

    Leave a comment:


  • mela414
    started a topic Can you flare from Marcaine?

    Can you flare from Marcaine?

    I had to stop my instillations because they were causing me to flare worse than before doing the instillation. The pain was immediate! My abdomen would swell up within an hour and the pain was excruciating! I couldn't figure out why so I just stopped doing them. I just assumed that my bladder lining had gotten to thin. Recently, I started to read Dr. Larrian Gilliespies book on IC and it says that epinephrine can cause bladder pain due to the blood vessels constricting. Lidocaine, Marcaine both have epinephrine. So does Novacaine if you go to the dentist. This got me thinking.....I never liked how the novacaine made me fell so jittery so I would ask the dentist to give me carbocaine which does not have epinephrine. So, I started to think that perhaps I am sensitive to the epinephrine and that's what was causing me pain after an instillation. I did a bunch of different instillations but they all had marcaine and sterile water.........hhhhhhhhhhhhhhmmmm.
    Any thoughts on this???
Working...
X